Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What causes loss of balance and weakness after taking Megestrol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15191 Questions
Question
Hi My father start taking megestrol 40 mg for lost of appetite. And hi seams very week and difficult walking and lost of balance.
should hi stop megestrol? according to the site effects.
hi suffers from dementia.
Mon, 16 Apr 2018 in Elderly Problems
 
 
Answered by Dr. Michelle Gibson James 53 minutes later
Brief Answer:
it is a possible cause

Detailed Answer:
HI, thanks for using healthcare magic

Megestrol can cause an unsteady gait in some persons and it can also be associated with asthenia or loss of energy

This means that it is definitely possible that it is causing the effects that you mentioned

You can consider discontinuing it but you should speak to his doctor to let him the effects that he is experiencing and so that an alternative, if possible, can be given.
His doctor may also want to rule out another cause for the symptoms by physical examination and blood tests

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Geriatics

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor